Does ferrous sulphate cause dark discoloration on the facial skin?

default
Posted on Wed, 26 Apr 2017 in Medicines and Side Effects
Question: about a week ago my new doctor discovered diagnosed me as highly anemic. she prescribed iron (as ferrous sulfate) 65 mg three times per day. I have been taking this dosage since. My question is: can this be the cause of my facial skin becoming darker? Nobody I've asked seems to know. My face was a very light tan; now it's progressively getting darker brown. Any ideas would be helpful.
doctor
Answered by Dr. Ivo Ditah 12 minutes later
Brief Answer:
This is not a known side effect of ferrous sulfate.

Detailed Answer:
HI and thanks for contacting us at healthcare magic.

I have reviewed your information fully and this is not suggestive of a possible side effect from ferrous sulphate. If there has been increased exposure to sunlight, that might be responsible for tanning/darkening. However, this is not common for persons taking ferrous sulphate.

I hope this helps addressing your worry. I wish you well and do feel free to follow up with me if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 7 minutes later
There has not been increased exposure to sunlight. I thought it might be iron related merely due to timing. Is there anything else out there that could cause this? Should I be worried? It's darker in some areas than others but only on my face.
doctor
Answered by Dr. Ivo Ditah 2 hours later
Brief Answer:
Can I see a picture of your face for review?

Detailed Answer:
Hi,

I will kindly suggest that you send a picture of your face to me for review. This way, I can relate more to these changes that you have reported.

To upload an image, simply click on the link to upload a file and follow the instructions. If this proves difficult, please send the image by mail to YYYY@YYYY and request that the image should be uploaded to your query.

I do promise to get back to you with more insights and helpful recommendations as soon as the requested information gets here.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Ferrous sulphate

doctor1 MD

Hi I am suffering from grade 1 liver fatty .. I am suffering from ulcers on tongue and for last two months..I had removed my gall bladder last...

doctor1 MD

Hello. My husband was told he had a low blood count. Doctor said to take ferrous sulfate . I bought him iron pills with the equal amount to the...

doctor1 MD

Im 29 weeks pregnant, mild anemia , 150 lb. on ferractiv amino acid chelate 150 mg for week. I have black diarrhea , nausea, little higher thirst....

doctor1 MD

Hi, I am Rashmi, 27 year old, my problem is form two days (i,e.,06/06/11) my motin is in black colour and there is no pain such that. As adviced by...

Get personalised answers from verified doctor in minutes across 80+ specialties

137 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2